Alert archive / New Jersey / Small Craft Advisories in 2019

Small Craft Advisory 12, NWS Philadelphia/Mount Holly

January 27, 2019

NWS Philadelphia/Mount Holly issued this small craft advisory at Jan 27, 2019, 12:22 AM EST. It took effect at Jan 27, 2019, 8:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2019, 12:22 AM EST (05:22 UTC)
In effect from
Jan 27, 2019, 8:00 AM EST
Expired
Jan 27, 2019, 6:28 PM EST
In force
10 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

396 
WHUS71 KPHI 270522
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
1222 AM EST Sun Jan 27 2019

ANZ450>453-280000-
/O.NEW.KPHI.SC.Y.0012.190127T1300Z-190128T0000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
1222 AM EST Sun Jan 27 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 7 PM
EST THIS EVENING...

The National Weather Service in Mount Holly has issued a Small
Craft Advisory, which is in effect from 8 AM this morning to 7 PM
EST this evening.

* WINDS AND SEAS...South winds 10 to 20 kt with gusts up to 30 
  kt. Seas 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

CMS
1 follow-up statement
210 
WHUS71 KPHI 272328
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
628 PM EST Sun Jan 27 2019

ANZ450>453-280030-
/O.CAN.KPHI.SC.Y.0012.000000T0000Z-190128T0000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
628 PM EST Sun Jan 27 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Mount Holly has cancelled the
Small Craft Advisory.

Conditions will continue to subside below Small Craft Advisory
criteria. Therefore, the Small Craft Advisory has been cancelled. 

$$

MPS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Jan 26, 9:18 PM EST, 3 hours 4 minutes earlier.

Area forecast discussion, Jan 26, 9:18 PM EST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
918 PM EST Sat Jan 26 2019

.SYNOPSIS...
A ridge of high pressure will weaken across the area overnight.
Low pressure will move across the Great Lakes and southern
Canada Sunday causing a cold front to cross our region. Another
high pressure area will follow for Monday. Low pressure will
move north of the area Tuesday causing another cold front to
move over the Middle Atlantic Tuesday night. Arctic high
pressure will gradually build in for the rest of the week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Surface temperatures at 9 pm range from the mid 20s in the north
to the low 30s in the far south. Winds are light favoring the
southeast direction, with veering more toward the south into the
morning hours. Adjusted temperatures just a bit to macht current
observations, and made a few adjustments to the cloud cover too.
Otherwise previous forecast looks on track:

Previous discussion...
Surface ridging subsides tonight as high pressure pulls away from
New England giving way to low pressure moving across the Great
Lakes. Winds will remain light overnight and generally from the east
to southeast by the evening hours. Winds will start to turn more
southerly closer to daybreak as the low pressure and associated cold
front move closer to the area. Mid-upper level clouds look to
dissipate somewhat from SE to NW during the evening, but will
quickly be replaced by more mid-level clouds during the overnight
hours from the approaching system. Low temps will be dependent on
exactly how much cloud cover we end up with, but am currently
expecting lows in the mid to upper 20s. If clouds persist longer
this evening or move in fast than forecast overnight, temps will
likely be a few degrees warmer. Expecting mostly dry conditions
overnight expect for a few flurries or light snow showers possible
across the southern Poconos, especially closer to daybreak.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
As low pressure moves northeast across the Saint Lawrence River
Valley Sunday morning, expecting a few rounds of light snow showers
to track across the southern Poconos, NW NJ, and Lehigh Valley ahead
of a cold front pushing across Pennsylvania. The highest chance of
snow showers will be during the morning hours, however a few
isolated snow showers or flurries will be possible into the
afternoon hours until the front passes and drier/colder air beings
filtering into the area. Would not be surprised to see a
dusting/light coating of snow in a few areas, but not expecting any
impacts from this event. Otherwise, a mostly cloudy day in store
with temps warming well into the 40s for many locations thanks to
modest southerly flow. Winds will be southerly to start then turn
more southwesterly by the afternoon around 10-15 mph. The cold front
is expected to cross our area Sunday evening.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Fair weather will continue across the area Sunday night and Monday
with high pressure across the area. It will remain seasonably cool
with lows Sunday night in the teens up north and low/mid 20s
elsewhere. Highs on Monday will be a few degrees below normal with
highs in the upper 20s/low 30s north and mid/upper 30s across
Delmarva and the Delaware Valley.

The next weather makes will arrive Monday night and linger through
Tuesday as low pressure deepens and moves across the Great Lakes
region then into Canada. Ahead of the disturbance, warmer and more
humid air will be drawn across our area. Clouds will continue to
increase over the area Monday night and some light snow will develop
across the N/W areas by dawn. Pops will be in the chc range for Mon
night. Tuesday will see a continuation of warming in most areas with
p-type becoming rain in most areas except the far N/W areas. Pops
for Tue and Tue night will increase into the likely range N/W for
Tuesday and N/E for Tuesday night. Colder air will move in Tue night
after a cold front crosses the area. P-type will then convert back
to snow from NW to SE overnight. Accums are possible in the NW
counties and perhaps even down to the Delaware Valley. Right now,
we'll keep snow accums an inch or less in most areas, except 2 or 3
inches across the higher elevations of the southern Poconos. We'll
conceded that these totals may end up a little higher if the colder
air arrives faster during the overnight period. Lows will drop into
the teens (north) and 20s elsewhere by Wednesday morning.

Any steady precipitation should be offshore by Wednesday morning.
Wednesday is a transition day as despite initial cold front moving
offshore, there is a trailing secondary front which will not cross
the region until late Wednesday. Thus, chilly but not especially
cold during the day. In addition, ahead of the true Arctic front,
looks like some instability develops and believe there is decent
potential for snow showers or squalls Wednesday afternoon. Moisture
is limited but have introduced a chance of snow showers across the
region as even relatively coarse global models including the GFS and
EC are keying in on this potential. By Wednesday night, this front
will have crossed our region and ushered in a pure Arctic air mass
as a robust piece of the polar vortex drops down into the Upper
Midwest. Very consistent signals continue for a bitterly cold couple
of days. There has been some back and forth regarding just how cold
it will be. Today's 12z guidance came in a little bit colder, with
the EC particularly brutal showing 850mb temperature approaching -
30C in central and northern parts of our area on Thursday! So leaned
a little more towards the colder side of things, but either way it's
going to be very cold air rivaling what we saw early this past week.
Winds will be a little gusty Wednesday night as well so agree with
previous forecaster that a round of wind chill headlines are likely
at least for northern areas. Worst of the cold is Wednesday night
and Thursday but with broad trough remaining over the East it will
be a slow moderating process in the days that follow. In terms of
precipitation threats after the Tuesday-Tuesday night system, not
expecting any large events through the end of next week. Weak
clipper disturbance may bring a chance for some snow showers by
Friday, but looks fast moving and low on moisture. Other than that,
mainly cold and dry weather should prevail.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Tonight...VFR expected to continue. Light east to southeast
winds. High confidence.

Sunday...Generally VFR conditions are expected, however there may be
some lower ceilings northwest of I-95 along with some light snow
showers or flurries, especially during the morning hours. South
winds in the morning will shift more southwesterly by the afternoon
hours around 10-15 knots.

Outlook...

Sunday night thru Monday...VFR expected. Increasing clouds Monday.

Monday night...Mostly VFR, but MVFR possible late with -sn developing
N/W of the Delaware Valley.

Tue/Tue night...Restrictions expected. Rain and fog. Rain
changing to snow late N/W. LLWS possible.

Wed/Wed night...VFR except in snow showers when local IFR
possible.

Thursday... VFR expected.

&&

.MARINE...
Generally tranquil marine conditions continue through the
overnight hours as wind gusts remain below 20 kt and seas hold
steady around 3 ft.

Outlook...

Sunday-Sunday night... Sub-SCA conditions continue for most of the
day. By late Sunday, winds and seas increase off north coast of NJ
but currently believe they remain mostly or entirely below SCA
levels, so not enough confidence for an SCA. Sunday night, winds and
seas diminish slightly. Seas generally 2 to 4 ft with winds gusting
near or just above 20 kt.

Monday... Sub-SCA conditions. Seas 2 to 3 ft.

Monday night... Initially sub-SCA, but SCA conditions develop after
midnight as seas build to 4 to 6 ft. Wind gusts remain below 25 kt.

Tuesday-Tuesday night.. SCA conditions expected. Seas 5 to 8 ft.
Winds gusting to 25 kt, increasing Tuesday night with gusts to near
gale force possible late Tuesday night.

Wednesday-Wednesday night... A round of westerly gales likely on
Wednesday with seas 5 to 7 ft. Freezing spray likely to develop by
Wednesday night, though winds should also fall back to SCA levels
during that period.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...O'Hara
Near Term...Miketta/Staarmann
Short Term...Staarmann
Long Term...O'Brien/O'Hara
Aviation...Meola/O'Hara/Staarmann
Marine...Meola/Miketta/O'Brien/Staarmann
Hazardous weather outlook, Jan 26, 3:24 PM EST, 8 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
324 PM EST Sat Jan 26 2019

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-272030-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-
Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
324 PM EST Sat Jan 26 2019

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A storm system may bring accumulating snow to portions of the area
Tuesday and Tuesday night, followed by very cold air Wednesday
through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-272030-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
324 PM EST Sat Jan 26 2019

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Gale-force northwest winds are possible late Tuesday night through
Wednesday with freezing spray developing Wednesday night and carrying
through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 2:37 PM ESTWinter Storm WatchPHICarbon, Monroe25 hr

Nearby

Small Craft Advisories in New Jersey, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.